Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Suffer panic attacks. Having cold seats and heart starts to pound. Taking cymbalta. Help?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 1197 Questions
I am a 51 year old healthy female . I have always suffered from panic attacks howevere i was able to calm myself down my slow breathing ,meditation. as I have gotten older its not so easy Im an older mother my first child was born when i was 38 and 2nd child at 41 they are very healty and outgoing . I worry constantly well I be here when they need me I dont want to get sick or die at young age. i start to panic break out incold sweat hearts starts to pound . I spoke to my doctor and he said to chill out have a glass of wine and not worry maybe it was menopause . I feel he does not take me serious I need something to calm me down when its an emergency i currently take cymbalta 60mg. Please help !
Posted Wed, 28 Aug 2013 in Anxiety and Stress
Answered by Dr. Anjana Rao Kavoor 22 minutes later
Thanks for writing in to us.

You might be suffering from generalized anxiety disorder for which you have been given Cymbalta 60 mg (duloxetine) which is a serotonin-norepinephrine reuptake inhibitor (SNRI). Patients should be closely monitored for first few weeks while starting on Cymbalta.

It works well for many patients in treatment of anxiety and panic disorders. It would be important to make you aware that in rare situations, Cymbalta (duloxetine) can cause increased heart rate and sinus tachycardia. This may be experienced as palpitations. Infrequently does this further lead to atrial fibrillation and conditions related to heart rhythm.

I am sure your doctor has kept these things in mind while prescribing the medication to you and that your cardiac assessment has been done in complete when you had been to the ER.

Hope your query is answered.
Should there be further queries, please feel free to ask.

Dr A Rao Kavoor
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor